Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having stomach infection. Prescribed antibiotics, irregular bowels. Stool report shows pus cells, RBC. Cause of worry?

I had stomach infection that was treated with an antibiotic . The infection continued even after completing the recommended dosage by the doctor. Then he continued the treatment with other antibiotic after almost three days. That helped to subside the infection. But bowl moment was irregular. The Stool routine report says chemical reaction alkaline, rbc per hpf 1-2 and pus cells per hpf 6-8. Is it a cause of concern?
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
It is not unusual for stomach infections to last for one week even with medication.The turnover period for the intestinal epithelial cells is 7- 10 days and hence irregular bowels may last for that duration.Your stool report suggest invasive intestinal infection,that all.Nothing to worry.Just take the medicines as prescribed, and you will be back to normal very soon.Further investigations may be warranted if your infection crosses 2 weeks.
Thank you.
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor